Catalog Home Page

Critical withdrawal from a two-layer fluid through a line sink

Hocking, G.C. (1991) Critical withdrawal from a two-layer fluid through a line sink. Journal of Engineering Mathematics, 25 (1). pp. 1-11.

Link to Published Version: http://dx.doi.org/10.1007/BF00036598
*Subscription may be required

Abstract

The problem of withdrawing water through a line sink from a region containing two homogenous layers of different density is considered. Assuming steady, irrotational flow of an ideal fluid, a nonlinear integral equation is derived and solved numerically. Confirmation of earlier research is given, and some new results obtained in which the interface between the two layers rises up and then enters the sink vertically from above, even when the sink is located above the undisturbed level of the interface. A diagram is presented which summarises the work on this problem to this time.

Publication Type: Journal Article
Publisher: Springer
Copyright: © 1991 Kluwer Academic Publishers
URI: http://researchrepository.murdoch.edu.au/id/eprint/4896
Item Control Page